Minnesota, 2004Flash Flood in Minnesota, July 11, 2004
July 11, 2004 · NWS FSD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 11, 9:00 AM CST, 0 minutes earlier.
Area forecast discussion, Jul 11, 9:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 AM CDT SUN JUL 11 2004
.DISCUSSION...
PREV FCST IN GOOD SHAPE THRU THIS EVNG. UPR LVL RDG WL BUILD IN
BEHIND EXITING SHRTWV. SFC HIGH TO REMAIN OVR AREA AS LOW PRES MOVS
OUT OF NRN RCKYS INTO WRN DKTAS THIS AFTN AND EVNG. HIGH TEMPS THIS
AFTN WL REACH THE LOWER 90S WEST AND THE LOWER TO MID 80S IN RAIN
COOLED AIR EAST. DWPTS IN THE UPR 60S TO LWR 70S WL PUT HEAT INDEX
VALUES IN THE 90-100 RANGE...WITH LIGHT SE WNDS...SO THIS AFTN SHUD
JUST BE A GOOD OLD MSTLY SNY...HOT...AND HUMID MID JULY DAY.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
MG
Hazardous weather outlook, Jul 11, 4:13 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
513 AM CDT SUN JUL 11 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
513 AM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH FAR
EAST CENTRAL SOUTH DAKOTA AND SOUTHWEST MINNESOTA...ENDING BY MID
MORNING. FROM NEAR I 90 AND POINTS SOUTHWARD...SCATTERED SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED ALSO THROUGH ABOUT MID MORNING.
THESE STORMS ARE NOT SEVERE...BUT ARE PRODUCING A LOT OF CLOUD TO
GROUND LIGHTNING. THE RAINFALL HAS ENDED ALONG AND WEST OF A
YANKTON TO DE SMET SOUTH DAKOTA LINE.
FLOODING...
HEAVY RAINFALL WILL BE FOUND IN A LINE FROM COTTONWOOD COUNTY
MINNESOTA...EASTWARD INTO LAKE COUNTY SOUTH DAKOTA. THIS LINE OF
STORMS IS PRODUCING RAINFALL AMOUNTS OF OVER AN INCH PER HOUR IN
MANY LOCATIONS. THE HEAVY RAINFALL WILL END AT ALL LOCATIONS IN
THE EARLY TO MID MORNING HOURS...ENDING ANY FLASH FLOOD THREAT.
SCATTERED POCKETS OF HEAVY RAINFALL COULD ALSO OCCUR EARLY THIS
MORNING OVER NORTHWEST IOWA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT RISK OF THUNDERSTORMS IS POSSIBLE ACROSS THE AREA ON
MONDAY AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Jackson
- When
- July 11, 9:00 AM CST to 10:15 AM CST
- Where
- Jackson County, North Portion
- Reported by
- NEWSPAPER
- Coordinates
- 43.674, -95.154 (the zone’s center; the record gives no point)
Up to 6 inches of rain on saturated ground caused flooding of roads, farmland, other low areas, and basements. A golf course in Lakefield was flooded. Other towns affected included Okabena and Bergen.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416100.